×

Stability of a competition model with two-stage structure. (English) Zbl 0931.92029

Summary: A population model with stage structure which describes the competition of two species for space is considered. The model is established under the assumptions that reproductive rates of the two species are affected by competition and that the space occupied by one type of juveniles cannot be neglected. Estimates on the length of delays for which positive equilibrium of the model remains stable are given. Sufficient conditions are also derived that ensure global stability of positive equilibrium.

MSC:

92D40 Ecology
34D05 Asymptotic properties of solutions to ordinary differential equations
34D23 Global stability of solutions to ordinary differential equations
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Bence, J. R.; Nisbet, R. M., Space-limited recruitment in open systems: The importance of time delays, Ecology, 70, 1434-1441 (1989)
[2] Brauer, F.; Ma, Z., Stability of stage-structured population models, J. Math. Anal. Appl., 126, 301-315 (1987) · Zbl 0634.92014
[3] Walter, A.; Freedman, H. I., A time-delay model of single species growth with stage-structure, Math. Biosci., 101, 139-153 (1991) · Zbl 0719.92017
[4] Freedman, H. I.; Wu, J. H., Persistence and global asymptotic stability of single species dispersal models with stage structure, Q. Appl. Math., 49, 351-371 (1991) · Zbl 0732.92021
[5] Nisbet, R. M.; Gurney, W. S.C.; Metz, J. A.J., Stage structure models applied in evolutionary ecology, (Applied Mathematical Ecology, Trieste, 1986 (1989), Springer: Springer New York), 428-449
[6] Freedman, H. I.; So, J. W.H.; Wu, J. H., A model for the growth of a population exhibiting stage structure: Cannibalism and cooperation, J. Comput. Appl. Math., 52, 177-198 (1994) · Zbl 0821.34034
[7] Y. Kuang, J.W.H. So, Analysis of a delayed two-stage population model with space-limited recruitment (to appear in SIAM J. Appl. Math.).; Y. Kuang, J.W.H. So, Analysis of a delayed two-stage population model with space-limited recruitment (to appear in SIAM J. Appl. Math.). · Zbl 0847.34076
[8] Freedman, H. I.; Rao, V. S.H., Stability criteria for a system involving two time delays, SIAM J. Appl. Math., 46, 552-560 (1986) · Zbl 0624.34066
[9] Freedman, H. I.; Kuang, Y., Stability switches in linear scalar neutral delay equations, Funkcialaj Ekvacioj., 34, 187-209 (1991) · Zbl 0749.34045
[10] Hale, J. K.; Huang, W., Global geometry of the stable regions for two delay differential equations, J. Math. Anal. Appl., 178, 344-362 (1993) · Zbl 0787.34062
[11] Bélair, J.; Campbell, S. A., Stability and bifurcations of equilibria in a multiple-delayed differential equation, SIAM. J. Appl. Math., 54, 1402-1424 (1994) · Zbl 0809.34077
[12] Cook, K. L.; Grossman, Z., Discrete delay, distributed delay and stability switches, J. Math. Anal. Appl., 86, 592-627 (1982) · Zbl 0492.34064
[13] Hale, J. K., Theory of Functional Differential Equations (1977), Springer: Springer Berlin · Zbl 0425.34048
[14] H.L. Smith, Reduction of structured population models to threshold type delay equations and FDE’s — A case study, Preprint.; H.L. Smith, Reduction of structured population models to threshold type delay equations and FDE’s — A case study, Preprint.
[15] H.L. Smith, A structured population model and a related functional differential equation. Global attractors and uniform persistence, Preprint.; H.L. Smith, A structured population model and a related functional differential equation. Global attractors and uniform persistence, Preprint. · Zbl 0794.34061
[16] Aiello, W. G.; Freedman, H. I.; Wu, J. H., Analysis of a model representing stage-structured population growth with stage-dependent time delay, SIAM J. Appl. Math., 52, 855-869 (1992) · Zbl 0760.92018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.